MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction revision with mentor tissue expander 700cc and experienced a deflation on the left side post-operatively, which was confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed evaluation of the device.Device evaluation summary: during the visual evaluation of the tissue expander, a tear was observed on the lateral view, between patch and shell.During the visual evaluation of the injection reservoir, no apparent damage was observed.Microscopic examination was performed to the tissue expander and the cause of the deflation could not be identified.Leak testing was performed to the microinjection reservoir in accordance with mentor procedures, and no leak sites were detected.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Tissue expander deflation complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that there is no evidence that this device was used in a breast tissue expansion procedure as initially reported.There is currently no information regarding the type of procedure.Manufacturer¿s reference number: (b)(4).Specified in h10 that the device is not confirmed to have been used in a breast tissue expansion application as initially reported.
 
Additional Manufacturer Narrative
After review, mentor has determined there is not enough information to properly classify the health impact to the patient.Coding has been updated as a result.Should additional information be received, a supplemental will be sent.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10130639
Report Number1645337-2020-07019
Device Sequence Number11202974
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryEZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number7717133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/26/2020
07/16/2021
07/28/2021
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date07/10/2020
07/16/2021
08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;